Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 1, NWS North Platte, NE

February 7, 20155 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 7, 2015, 2:24 AM MST for 5 counties in Nebraska. It took effect at Feb 7, 2015, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2015, 2:24 AM MST (09:24 UTC)
In effect from
Feb 7, 2015, 11:00 AM MST
Expired
Feb 7, 2015, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3184 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS83 KLBF 070924
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CST SAT FEB 7 2015

...CRITICAL FIRE WEATHER CONDITIONS...

.WARM DRY AIR WILL SURGE OFF THE CENTRAL HIGH PLAINS THIS AFTERNOON
AND PRODUCE RELATIVE HUMIDITY OF 15 PERCENT OR LOWER. THERMALLY
FORCED WEST AND NORTHWEST WINDS WILL BECOME STRONG. THESE WINDS ARE
DEVELOPING IN RESPONSE TO SNOW COVER NORTH OF THE AREA AND WARM DRY
GROUND TO THE SOUTH.

NEZ210-219-080000-
/O.NEW.KLBF.FW.W.0001.150207T1800Z-150208T0000Z/
FRENCHMAN BASIN-LOESS PLAINS-
324 AM CST SAT FEB 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN
AND LOESS PLAINS... 

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
NOON TODAY TO 6 PM CST THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
1 follow-up statement
224 
WWUS83 KLBF 080004
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM CST SAT FEB 7 2015

...RED FLAG WARNING IS EXPIRING...

.RELATIVE HUMIDITY IS INCREASING AND WIND HAS DIMINISHED.

NEZ210-219-080115-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-150208T0000Z/
FRENCHMAN BASIN-LOESS PLAINS-
604 PM CST SAT FEB 7 2015

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR 
WIND AND RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS HILLS. 

FROM EARLY TO LATE AFTERNOON...RELATIVE HUMIDITY WAS LESS THAN 15
PERCENT IN THE SOUTHERN PARTS OF THE FRENCHMAN BASIN AND LOESS
HILLS WITH GUSTY WIND.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:12 PM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 6, 10:12 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 PM CST FRI FEB 6 2015

.SYNOPSIS...
ISSUED AT 245 PM CST FRI FEB 6 2015

AT H5 UPPER RIDGE DOMINATES THE CENTRAL CONUS WITH TROUGHS OFF OF
BOTH COASTS. AT THE SURFACE TROUGH OF LOW PRESSURE FROM MONTANA
THROUGH THE FRONT RANGE OF THE ROCKIES,

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 245 PM CST FRI FEB 6 2015

TONIGHT...WESTERLY DOWNSLOPING FLOW WILL STRENGTHEN OVERNIGHT AND
HELP KEEP THE ATMOSPHERE FAIRLY MIXED.  THUS MILD CONDITIONS ARE
FORECAST OVERNIGHT AS H85 TEMPERATURES REMAIN IN THE MID
TEENS...THIS WILL PROMOTE ABOVE 0C LOWS FOR MOST LOCATIONS.  THE
EXCEPTION IS WHERE THE SNOW PACK REMAINS...WHERE THE ATMOSPHERE
SHOULD FULLY DECOUPLE AND ALLOW LOWS TO FALL INTO THE MID 20S.
TEMPERATURES MAY ACTUALLY WARM TOWARD THE DAWN HOURS AS THE WESTERLY
FLOW STRENGTHENS.

SATURDAY...THE SNOW FIELD WILL CONTINUE TO IMPACT
TEMPERATURES...HOWEVER ALL LOCATIONS WILL BE UNSEASONABLY WARM.  H85
TEMPERATURES COOL SLIGHTLY WITH THE APPROACH OF A NORTHERN ROCKIES
SHORTWAVE...BUT STILL DURING PEAK HEATING...H85 T/S IN THE LOWER
TEENS WILL PROMOTE WIDESPREAD HIGHS IN THE 60S...WITH A FEW LOWER
70S POSSIBLE ACROSS SOUTHWEST NEBRASKA.  THE COOLEST READINGS /LOWER
60S/ WILL REMAIN WHERE DENSE SNOW HAS NOT FULLY MELTED.  WESTERLY TO
WEST NORTHWESTERLY WINDS WILL CONTINUE DURING THE AFTERNOON HOURS
HELPING TO MIX THE BL...GUSTS IN EXCESS OF 25 MPH WILL BE POSSIBLE
OVER MUCH OF THE FORECAST AREA THROUGH THE AFTERNOON.  WITH DRY AIR
IN PLACE...FIRE CONCERNS WILL BE HIGH ACROSS SOUTHWEST
NEBRASKA...ESPECIALLY SINCE THE PREVIOUS STORM LARGELY MISSED THIS
AREA.  SEE FIRE SECTION BELOW FOR FURTHER DETAILS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 245 PM CST FRI FEB 6 2015

WE HAVE THE 12Z RUN OF THE ECMWF TODAY. MODELS IN FAIR AGREEMENT.
SATURDAY NIGHT A QUICK MOVING WAVE MOVES ACROSS THE DAKOTAS.
MINIMAL MOISTURE WITH THE SYSTEM AND HAVE LEFT IT DRY FOR NOW.
NORTHWEST WINDS WILL KEEP THE BOUNDARY LAYER MIXED WITH
TEMPERATURES HOLDING IN THE 30S. SLIGHTLY COOLER OVER SNOW FIELDS.
WEST TO NORTHWEST WINDS DIMINISHING OVER WESTERN NEBRASKA THROUGH
THE DAY ON SUNDAY WITH MOSTLY SUNNY SKIES TEMPERATURES IN THE 50S
OVER THE DECREASING SNOW FIELD WITH 60S OVER SOUTHWEST NEBRASKA. A
WARM FRONT LIFTS NORTHEAST ACROSS WESTERN NEBRASKA SUNDAY NIGHT
INTO MONDAY WITH WARMING 850MB TEMPERATURES AND MODERATE SOUTHERLY
FLOW. AS LOW PRESSURE DEVELOPS OVER NORTHWEST KANSAS. CLOUD COVER
EXPECTED TO DIMINISH HIGH TEMPERATURES SOME WHAT AND HAVE GONE
WITH COOLER SOLUTIONS. UP SLOPE FLOW WILL DEVELOP TUESDAY NIGHT AS
SURFACE HIGH PRESSURE DROPS INTO THE CENTRAL PLAINS. HAVE A SLIGHT
CHANCE OF RAIN SNOW MIX OVER THE SOUTHEAST NEBRASKA PANHANDLE AND
SOUTHWEST NEBRASKA. CONFIDENCE IS NOT HIGH. COOLER WEDNESDAY AND
THURSDAY AS MODIFIED CANADIAN AIR MOVES SOUTH INTO WESTERN
NEBRASKA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1110 PM CST FRI FEB 6 2015

UNLIMITED CEILING AND VISIBILITY WILL CONTINUE IN CENTRAL AND
WESTERN NEBRASKA THE REST OF TONIGHT THROUGH SATURDAY EVENING.

WEST TO SOUTHWEST WIND IS EXPECTED TO BEGIN INCREASING AFTER 10Z IN
MUCH OF CENTRAL AND WESTERN NEBRASKA...CONTINUING TO INCREASE DURING
THE MORNING AND BECOMING 250-280 AT 12-16G21-27KT BY 17Z. WIND WILL
LOSE ITS GUSTINESS AND DECREASE TO 10-12KT ABOUT 00Z.

&&

.FIRE WEATHER...
ISSUED AT 245 PM CST FRI FEB 6 2015

THE THREAT OF EXTREME FIRE GROWTH WILL BE HIGH ON SATURDAY ACROSS
SOUTHWEST NEBRASKA /FIRE ZONES 210 AND 219/ AS HIGH TEMPERATURES ARE
FORECAST TO RISE TO NEAR RECORD LEVELS AND A DRY ANTECEDENT AIRMASS
EXISTS.  NOTE THAT FUELS ARE CURED AND READY TO BURN ACROSS
SOUTHWEST NEBRASKA.  FORECAST MODELS ARE KEYING ON THE SUBTLE
BREAKDOWN OF THE UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS WITH
THE PASSAGE OF A SHORTWAVE TROUGH.  INCREASING MOMENTUM ALOFT
/ASSOCIATED WITH THE SHORTWAVE/ IS SHOWN BY THE SHORT TERM SOLUTIONS
TO BE MIXED DOWN TO THE SURFACE AS HIGHS ACROSS SOUTHWEST NEBRASKA
WARM INTO THE 70S IN A DOWNSLOPE WIND REGIME.  BUFR SOUNDINGS IN A
CORRIDOR FROM SYDNEY TO MCCOOK SHOW GUST POTENTIAL DURING PEAK
HEATING OF 25KTS OR SO AS RH APPROACHES 15 PERCENT.   IT SHOULD BE
NOTED THAT GUIDANCE REMAINS SPLIT ON HOW LOW THE RH WILL GET
TOMORROW AFTERNOON...THE FORECAST WAS TRENDED TOWARD THE GFS/MAV AS
IT SHOWED SHOWED SOME USEFULNESS TODAY...THE NAM TODAY WAS A MOIST
OUTLIER ACROSS SW NEBRASKA.  IN ADDITION...THE HIRES ARW WEST HAS
SHOWN APPLICABILITY IN PREVIOUS RIDGE BREAKDOWN PATTERNS...USUALLY
PICKING UP ON THE DRY-DOWNSLOPING FLOW BETTER THAN OTHER GUIDANCE.
THE 06.12Z HIRES ARW WEST IS TOO DRY TO BE FULLY CONSIDERED...BUT
THE FORECAST WAS NUDGED SLIGHTLY IN THAT DIRECTION /DRY/.  SERIOUSLY
DEBATED THE NEED OF A RFW...BUT AFTER COORDINATION WITH NEIGHBORING
OFFICES...DECIDED TO HOLD OFF FOR NOW AS THE SPATIAL EXTENT OF THE
EXPECTED CONDITIONS WILL BE CONFINED TO MAINLY THE SOUTHERN HALF OF
ZONES 210 AND 219.  IN ADDITION...QUESTIONS REMAIN IF WE WILL GET
THE RFW CONDITIONS FOR THREE HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...POWER
SHORT TERM...JACOBS
LONG TERM...POWER
AVIATION...SPRINGER
FIRE WEATHER...JACOBS
Hazardous weather outlook, Feb 6, 2:22 PM MST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CST FRI FEB 6 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-072130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
322 PM CST FRI FEB 6 2015 /222 PM MST FRI FEB 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT OF LARGE FIRE SPREAD WILL BE HIGH ON SATURDAY ACROSS
SOUTHWEST NEBRASKA...OR FROM CHASE COUNTY EAST THROUGH FRONTIER
COUNTY. DRY AIR...NEAR RECORD TEMPERATURES...AND GUSTY WESTERLY
DOWNSLOPING WIND WILL PROMOTE THE HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.